Alert archive / Nebraska / Tornado Warnings in 1999

Tornado Warning 35, NWS North Platte, NE

June 27, 1999Lincoln County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 27, 1999, 10:01 PM CDT for Lincoln County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 1999, 10:01 PM CDT (03:01 UTC)
Expired
Jun 27, 1999, 11:05 PM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Lincoln County, NE

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 8:15 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLBF 280302 RRA
TORLBF
NEC111-280405-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT SUN JUN 27 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN AND WEST CENTRAL LINCOLN COUNTY IN SOUTHWESTERN
  NEBRASKA

* UNTIL 1005 PM MDT (1105 PM CDT)

* AT 901 PM MDT (1001 PM CDT)... NORTH PLATTE DOPPLER RADAR
  INDICATED A TORNADO 20 MILES SOUTHEAST OF OGALLALA OR 15 MILES
  NORTHWEST OF WALLACE... MOVING SOUTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  WALLACE                      BY 1030 PM CDT
  DICKENS                      BY 1100 PM CDT

GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR!

M. MUTCHLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 27, 1:15 PM CDT, 8 hours 46 minutes earlier.

Area forecast discussion, Jun 27, 1:15 PM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
115 PM CDT SUN JUN 27 1999

...FCST CHALLENGE CONCERNS AMNT AND EXTENT OF PCPN ASSOCIATED WITH
DVLPMNT OF MCS TNGT...

ANOTHER ROUND OF WDSPRD CONVECT ACTIVITY EXPECTED TNGT AS ATMOS QUICKLY
RECOVERS FM LAST NGTS CONVECTION.  1800 UTC SFC ANALYSIS INDICATED WK
SFC LOW PRES OVR ERN WY WITH 2ND LOW OVR CNTRL KS.  WNDS AT SFC-H7
CONTG TO SLOLY VEER BACK INTO THE SE PER LTST SFC OBS AND MCK
PROFILER...WHICH WL ADVECT VRY HIGH THETA-E VALUES BACK INTO WRN HI
PLNS FOR REST OF AFTN INTO ERY TNGT.

APPROACH OF H5 SHRT WV MOVG EWD THRU NRN RCKYS WL INCRS DYNAMIC FORCING
AND MID LVL COOLING OVR LBF CWA...WITH LOW LVL JET AT H8 PROVIDING
ADTNL DESTAB OF LWR ATMOS AS WRM AND MOIST LOW LVL AIR FM GULF ADVECTED
OVR SFC BOUNDARY IN CNTRL KS.  CAPES OF 2000-3500 J/KG...H7-H5 DELTA T
OF 24C...AND H7-H5 LAPSE RATES OF ARND 8.5C/KM UNDERSCORE THE CONVECT
POTNL TNGT.  GOOD DIRECTIONAL AND SPEED SHEAR SHD SUPPORT SUPERCELL
DVLPMNT THIS EVNG...WITH WDSPRD HVY RAIN BCMG THE PRIMARY THREAT BY
MIDNIGHT AS CONVECTION BCMS ORGANIZED INTO AN MCS N OF THE FRONTAL
BOUNDARY.

WDLY SCT-SCTD CONVECT ACTVTY SHD MOV EWD OFF HIGH PLNS OF WY AND CO LTE
THIS AFTN...ORGANIZING INTO AN MCS OVR SWRN NE...NERN CO...AND NWRN KS
ERY TNGT ON NOSE OF H8 LLJ...WITH SYSTM TURNING MORE SEWD INTO
INSTABILITY AXIS WITH TIME.  MCS H2 DIVERGENCE SIGNATURE VRY NOTICABLE
BY H+18HRS (0600 UTC) PROGS ON BOTH ETA AND NGM...HOWEVER SRN PLACEMENT
OF ETA PREFERRED OVR NGM WHICH HAS CONSISTENTLY PLACED HVST RAFL N OF
ACTUAL AREA PST SVRL DAYS.

WITH PRECIPITABLE WATER VALUES OF 100-150% OF NRML OVR AREA...AND MCS
LKLY TO MOV OVR AREAS WHICH RCVD 1-4 LAST NGT...FLASH FLOOD WATCH WL
CONT TO BE NEEDED FOR MUCH OF SWRN NEB...AND NO CHG TO AREAL COVERAGE
FM PREV FCST SEEMS NEEDED ATTM.

MID LVL FORCING TGT WL BE GREATEST OVR NRN PTNS OF LBF CWA WHICH WL BE
CLOSER TO H5 SHRT WV MOVG EWD THRU NRN PLAINS...BUT LOW LVL SUPPORT FOR
MCS AND HVY RAFL POTNL BEST IN SW.  RESULT WL BE THAT ENTR LBF CWA WL
LKLY EXPERIENCE RN TNGT...BUT WITH EXCESSIVE RN NOT LKLY TO FALL IN
N CNTRL ZNS DESPITE RELATIVELY LOW FLASH FLOOD VALUES IN THIS AREA.

MCS SHD BE S AND E OF MOST OF LBF CWA BY DAYBREAK MON WITH WRN AND N
CNTRL NEB TO INITIALLY FALL UNDER WK CAA AND INCRG SUBSIDENCE ON
BACKSIDE OF SYS.  MOST OF AREA SHD RMN DRY THRU MUCH OF DAY...BUT WITH
THE THREAT OF SCT CONVECTION AGN INCRG IN FAR W AS TSTMS DVLP OVR FRONT
RANGE AND PROGRESS EWD.  MID LVL LAPSE RTES RMN STEEP OVR AREA THRU AT
LEAST TUE...AND WITH SFC WNDS VEERING BACK INTO THE SE OVR ALL OF WRN
AND N CNTRL NEB MON NGT...THE THREAT OF ANOTHER ROUND OF CONVECT WL
INCRS THRUT THE 3RD INTO THE 4TH PD OF THIS FCST...AND LKLY PERSIST
INTO THE EXTENDED FCST.

93-95P EXTENDED GRAPHICS LOOK REASONABLE AND WL NOT SIG MODIFY.

.LBF...FLASH FLOOD WATCH TONIGHT ZONES 036>038-056>059-069>071

WERT

In the hours before

Local storm report, Jun 27, 8:18 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
818 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 PM    4 E DUNNING               NE   0.75 INCH HAIL
06/27/99   BLAINE

0802 PM    2 E LISCO                 NE   0.88 INCH HAIL
06/27/99   GARDEN

FWM
Local storm report, Jun 27, 8:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
827 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    10 SSW OSHKOSH            NE   2.50 INCH HAIL
06/27/99   GARDEN

FWM
Local storm report, Jun 27, 8:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
827 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    10 SSW OSHKOSH            NE   2.50 INCH HAIL
06/27/99   GARDEN

FWM
Local storm report, Jun 27, 8:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
855 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    12 SE OSHKOSH             NE   1.50 INCH HAIL
06/27/99   GARDEN

FWM
Local storm report, Jun 27, 9:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
910 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    12 SE OSHKOSH             NE   1.50 INCH HAIL
06/27/99   GARDEN

0900 PM    10 NW BRULE               NE   1.75 INCH HAIL
06/27/99   KEITH

0900 PM    6 SE LEWELLEN             NE   1.75 INCH HAIL
06/27/99   GARDEN

0900 PM    9 N BIG SPRINGS           NE   1.75 INCH HAIL
06/27/99   DEUEL

FWM
Local storm report, Jun 27, 9:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
935 PM CDT SUN JUN 27 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    4 SSE OGALLALA            NE   TORNADO
06/27/99   KEITH                          SPOTTER REPORTED

FWM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:23 PM CDTTornado WarningLBFBlaine, Custer, Logan62 min
Jun 27, 7:36 PM CDTTornado WarningLBFGarden64 min
Jun 27, 7:54 PM CDTTornado WarningLBFBlaine46 min
Jun 27, 8:37 PM CDTTornado WarningLBFGarden, Keith63 min
Jun 27, 8:55 PM CDTTornado WarningLBFDeuel35 min
Jun 27, 9:24 PM CDTTornado WarningLBFKeith, Perkins61 min
Jun 27, 11:24 PM CDTSevere Thunderstorm WarningLBFDeuel66 min
Jun 27, 11:30 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan65 min
Jun 27, 11:44 PM CDTTornado WarningLBFDeuel66 min
Jun 28, 1:13 AM CDTTornado WarningLBFChase62 min
Jun 28, 2:05 AM CDTTornado WarningLBFChase60 min

Nearby

Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.